MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Model Number WA22067A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation.Therefore, the manufacturer's evaluation was exclusively performed based on the provided information.According to the available documentation, the provision of an incorrectly ordered loaner device led to an extended procedure time during which the patient's lower part of the body was under anesthesia.A product-related malfunction or defect of the olympus medical device was not reported.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the working element without showing any abnormalities.The case will be closed from olympus side with no further actions, but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that at the beginning of a therapeutic anterior gland resection of the urethra procedure, it was noticed that an incorrect device had been ordered as a loaner device due to which the scheduled procedure had to be switched from a bipolar resection procedure (turis) to a monopolar resection procedure (turp).This resulted in the procedure being extended by 150 to 180 minutes.However, the procedure was successfully completed with the same set of equipment and there was no report about any patient injury.

Brand Name
WORKING ELEMENT, PASSIVE
Common Device Name
WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11045863
Report Number9610773-2020-00296
Device Sequence Number1307900
Product Code GCP
UDI-Device Identifier04042761051620
UDI-Public04042761051620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22067A
Device Catalogue NumberWA22067A
Device Lot Number068W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1